Droopy eyelid and sinemet

I've been on sinemet for about a month and it works well. However, my left eyelid now has a droop to it. Could this be from the Sinemet? Will it go away now that I'm on the neupro patch? (Trying it for the first time today. Not optimistic.) Anyway, just curious about the eyelid droop. I think I must spend 80% of my waking hourse worrying about the RLS, the meds to fix it, etc. I'm exhausted and depressed! Been on mirapex and rotigone (sp.) but augmented. What's the answer???

8 Replies

oldestnewest
  • Sorry can't help on the droopy eyelid.

    There are still a wide variety of drugs that can be used:

    Opiates - Targinact, Oxycontin/Oxycodone, Codeine, Tramadol and methadone have all been used by members of this site.

    Anticonvusants - Pregabalin and Gabapentin.

    Supplements - Gentle Iron and Magnesium have been beneficial.

    Other drugs which people have gotten relief from have been cannabis, Kratom and Ketamine. I've had great relief from the first two but between difficulty sourcing Ketamine and concerns over bladder issues it can cause I don't think I'd use it.

    The Dopamine drugs can be quite problematic and iirc you should not be taking another dopamine increasing drug if you have augmented recently - you need a good break of at least several months.

    Take care with the depression - many, actually most - antidepressants cause RLS to get worse, (as can antihistamines and a host of other drugs. More info on treatment here:

    rls-uk.org/treatment/

    Hope that helps take care.

  • I've been using gabapentin and lyrica. Can't see any help from them. The neupro patch was essentially worthless, spent a bad night last night. Here in California you just can't get opiates though I agree with you that they would probably be the most helpful. Thank you for your response, I'm going to go to the rls-uk treatment site and see if it can help me.

  • You've been on mirapex, rotigone, sinemet and now neupro. First, neupro is a brand name for the substance rotigone; so they are the same. And ALL these meds are DA's, Dopamine Agonists. If you have developed augmentation, switching to another DA will NOT help. You will have to switch to gabapentin/pregabalin (Lyrica) or to an opioid, like codeine, tramadol (may cause augmentation too) or oxycontin.

    Get yourself informed about the various types of meds for rls and about augmentation through

    rls-uk.org

    rlshelp.org

    rls.org

    and print relevant info to take to your doctor and talk to her/him.

    Hope this is helpful. Take care and keep us posted. And don't hesitate to ask if you have questions!

  • I've been using gabapentin and lyrica--seem to be essentially useless. Can't use opiates. Here in the states they're anathema. Thank you for the response and the links. Maybe I can get my neuro to look at them too. Not...

  • I am going to mention another disease, myasthenia gravis, which can cause a droopy eyelid or eyelids. My Mother had this disease and the first and most prominent symptom was the "droopy" eyelids. I am unsure if your drugs might have this side effect.

  • Well, that's bad news. I've heard that a droopy eyelid can be a sign of MG. All I need...Guess I'd better tell my neuro. Thanks for the response.

  • Keep trying adding this to my previous post there are a number of things which can cause a drooping eye lid so don,t start getting alarmed until a diagnosis .medications can be a culprit and so on see your doctor and get it examined.

  • Thank you. I'll make an appt. tomorrow. Doctors don't take me seriously. Infuriating! However, I think they'll pay attention to the droopy eyelid. The eye is weak also.

You may also like...